Oklahoma, 2001

Hail and Damaging Winds in Oklahoma, June 16, 2001

June 16, 2001 · NWS OUN · 16 events in 7 counties and zones

12 hail, 4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 2:00 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT SAT JUN 16 2001

QUESTIONS PERSIST ON DEVELOPMENT OF CONVECTION LATE THIS AFTERNOON
AND EVENING...MAINLY ACROSS NORTHWEST AND WEST CENTRAL SECTIONS OF
OKLAHOMA. LINE OF TOWERS DEVELOPING ALONG DRYLINE ACROSS SOUTHWEST
KANSAS...INTO EASTERN OKLAHOMA PANHANDLE...DOWN INTO WEST CENTRAL
TEXAS PANHANDLE. FURTHER TO THE SOUTH AND EAST...MESOSCALE
CONFLUENCE/CONVERGENCE AXIS IS HELPING WITH THE DEVELOPMENT OF SOME
ELEVATED TCU ACROSS CENTRAL OKLAHOMA. DO NOT THINK ANYTHING WILL
COME OF MENTIONED TCU FIELD IN CENTRAL PORTIONS OF THE STATE...BUT
WILL MONITOR UNTIL ISSUANCE TIME. BASED ON OBSERVATIONS AND LATEST
ETA-KF...POPS MAY BE REQUIRED ACROSS WEST/NORTHWEST OKLAHOMA FOR
POTENTIAL ACTIVITY NEAR DRYLINE.

AFTER TONIGHT...WILL LEAVE POPS NIL UNTIL WEDNESDAY...WHEN SURFACE
BOUNDARY ACROSS KANSAS BEGINS TO NUDGE CLOSER TO AREA. ALSO...
MID/UPPER LEVEL FLOW BECOMES MORE NORTHWESTERLY. THURSDAY THRU
SATURDAY...PATTERN BECOMES FAVORABLE FOR HIGH PLAINS/LEE SLOPE
CONVECTION TO DEVELOP INTO CONVECTIVE COMPLEX AND TRAVEL INTO
WESTERN/CENTRAL PORTIONS OF OKLAHOMA AT NIGHT...LINGERING INTO THE
NEXT MORNING ACROSS THE SOUTH. FRONTAL BOUNDARY STILL EXPECTED TO
MOVE INTO AND ACROSS THE AREA WEDNESDAY AND THURSDANY...TEMPS AOB
SEASONAL NORMS ACROSS MUCH OF THE AREA FOR A FEW DAYS.

FCSTID = 11
OKC   69  93  70  94 /   0   0   0   0
HBR   69  96  70  97 /  20   0   0   0
SPS   70  96  70  97 /   0   0   0   0
GAG   68  96  69  97 /  30   0   0   0
PNC   69  95  70  97 /  10   0   0   0
DUA   67  93  70  94 /   0   0   0   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 16, 12:00 PM CST, 5 hours 51 minutes before
OKZ004>048-050>052-TXZ083>090-162030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT SAT JUN 16 2001

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH EARLY
THIS EVENING ACROSS PORTIONS OF NORTHWEST OKLAHOMA. A FEW OF THESE
THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH GUSTY WINDS AND HAIL
THE PRIMARY THREATS. THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO
DISSIPATE SHORTLY AFTER SUNSET.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS WESTERN...
CENTRAL OR SOUTHEAST OKLAHOMA OR WESTERN NORTH TEXAS THROUGH
TONIGHT.

30

The radar

The Dodge City radar (KDDC), 97 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

12 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Harper

When
June 16, 5:51 PM CST
Where
Harper County, 13 mi N of Selman
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.983, -99.483

Hail, Harper

When
June 16, 6:15 PM CST
Where
Harper County, 9 mi ENE of Buffalo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.883, -99.467

Hail, Woods

When
June 16, 6:25 PM CST
Where
Woods County, 1 mi WSW of Plainview
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.833, -99.250

Hail, Alfalfa

When
June 16, 6:40 PM CST
Where
Alfalfa County, 1 mi W of Burlington
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.900, -98.433

Hail, Woodward

When
June 16, 6:45 PM CST
Where
Woodward County, 23 mi NNW of Mooreland
Measured
1 in hail
Property damage
$500
Reported by
STORM CHASER
Coordinates
36.733, -99.367

House windows were broken by hail.

Thunderstorm Wind, Alfalfa

When
June 16, 7:05 PM CST
Where
Alfalfa County, 1 mi WSW of Cherokee
Measured
53 kt (61 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -98.367

Wind was measured by Oklahoma mesonet.

Hail, Woodward

When
June 16, 7:15 PM CST
Where
Woodward County, 17 mi N of Mooreland
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.683, -99.200

Hail, Woodward

When
June 16, 7:25 PM CST
Where
Woodward County, 18 mi NNE of Mooreland
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.667, -99.083

Hail, Woodward

When
June 16, 8:05 PM CST
Where
Woodward County, 3 mi N of Quinlan
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.500, -99.050

Thunderstorm Wind, Woodward

When
June 16, 8:05 PM CST
Where
Woodward County, 3 mi N of Quinlan
Measured
57 kt (66 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.500, -99.050

Thunderstorm Wind, Kay

When
June 16, 8:20 PM CST
Where
Kay County, Blackwell
Measured
53 kt (61 mph)
Reported by
BROADCAST MEDIA
Coordinates
36.800, -97.283

Hail, Major

When
June 16, 8:30 PM CST
Where
Major County, 19 mi NNW of Chester
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.467, -99.050

Thunderstorm Wind, Woods

When
June 16, 8:40 PM CST
Where
Woods County, 21 mi S of Alva
Measured
61 kt (70 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.500, -98.667

Hail, Major

When
June 16, 9:25 PM CST
Where
Major County, Fairview
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -98.483

Hail, Garfield

When
June 16, 10:18 PM CST
Where
Garfield County, 2 mi S of Drummond
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.267, -98.033

Hail, Garfield

When
June 16, 10:18 PM CST
Where
Garfield County, Covington
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -97.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248864, 5248865, 5248866, 5248868, 5248867, 5248869, 5248870, 5248871, 5248872, 5248873, 5248874, 5248875, 5248876, 5248877, 5247015, 5248878.